The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (342 KB) | Metadata | Table of Contents | ZAA summary
Volume 20, Issue 1, 2001, pp. 155–182
DOI: 10.4171/ZAA/1008

Published online: 2001-03-31

On the Fredholm Property of the Stokes Operator in a Layer-Like Domain

Sergei A. Nazarov[1] and K. Pileckas[2]

(1) Institute for Problems in Mechanical Engineering RAS, St. Petersburg, Russian Federation
(2) Vilnius University, Lithuania

The Stokes problem is studied in the domain $\Omega \subset \mathbb R^3$ coinciding with the layer $\Pi = {x = (y,z) : y = (y_1, y_2) \in (0,1)}$ outside some ball. It is shown that the operator of such problem is of Fredholm type; this operator is defined on a certain weighted function space $\mathcal D^l_{\beta} (\Omega­$) with norm determined by a stepwise anisotropic distribution of weight factors (the direction of $z$ is distinguished). The smoothness exponent $l$ is allowed to be a positive integer, and the weight exponent $\beta$ is an arbitrary real number except for the integer set $\mathbb Z$ where the Fredholm property is lost. Dimensions of the kernel and cokernel of the operator are calculated in dependence of $\beta$. It turns out that, at any admissible $\beta$, the operator index does not vanish. Based on the generalized Green formula, asymptotic conditions at infinity are imposed to provide the problem with index zero.

Keywords: Stokes equations, layer-like domains, Fredholm property, weighted spaces

Nazarov Sergei, Pileckas K.: On the Fredholm Property of the Stokes Operator in a Layer-Like Domain. Z. Anal. Anwend. 20 (2001), 155-182. doi: 10.4171/ZAA/1008